Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal


TitleOn the number of points of algebraic sets over finite fields
Author(s) Gilles Lachaud, Robert Rolland
TypeArticle in Journal
AbstractAbstract We determine upper bounds on the number of rational points of an affine or projective algebraic set defined over an extension of a finite field by a system of polynomial equations, including the case where the algebraic set is not defined over the finite field by itself. A special attention is given to irreducible but not absolutely irreducible algebraic sets, which satisfy better bounds. We study the case of complete intersections, for which we give a decomposition, coarser than the decomposition in irreducible components, but more directly related to the polynomials defining the algebraic set. We describe families of algebraic sets having the maximum number of rational points in the affine case, and a large number of points in the projective case.
URL http://www.sciencedirect.com/science/article/pii/S0022404915001231
JournalJournal of Pure and Applied Algebra
Pages5117 - 5136
Translation No
Refereed No